MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Myocardial Contusion (1763); Injury (2348)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).Results: results pending completion of evaluation.Conclusions: conclusion not yet available-evaluation in progress.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that after cardiopulmonary bypass, an abrasion was discovered on the heart.Per user facility the distal end/ lip of the unit was sharp/ abrasive and it rubbed and created an abrasion on the heart.There was a delay for less than a minute; product was changed out; procedure was completed successfully.
 
Event or Problem Description
There was a 15 minutes delay.Product was not changed out.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 12, 2018.(b)(4).The returned sample was visually inspected upon receipt, and the investigation verified damage to the distal end of the hercules iii arm where the attachments are connected.A retention sample is not applicable for this is individually serialized and released for distribution.All hercules universal stabilizer arms are visually inspected for damage prior to release; therefore, it is likely that the unit was exposed to a shock force after manufacturing that caused the abrasive edge.It was not able to be determined how or when the damage occurred.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7683321
Report Number1124841-2018-00138
Device Sequence Number16305032
Product Code MSW
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberT00255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;